Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 154, NWS Jacksonville, FL

July 28, 2006Gilchrist County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 28, 2006, 7:13 PM EDT for Gilchrist County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2006, 7:13 PM EDT (23:13 UTC)
Expired
Jul 28, 2006, 8:00 PM EDT
In force
47 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Gilchrist County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 734 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
734 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:30 PM EDT, 4 hours 43 minutes earlier.

Area forecast discussion, Jul 28, 2:30 PM EDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT FRI JUL 28 2006

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...
STACKED SFC TO MID LEVEL HIGH PRESSURE REMAINS NW OF THE FORECAST
AREA AND THE MEAN SFC TO 500MB FLOW CONTINUES MAINLY OUT OF THE EAST
AT 5-10 KNOTS...SO ATLC COAST SBRZ WILL CONTINUE TO DEVELOP THIS
AFTERNOON AND PUSH INLAND. CU FIELD HAS DEVELOPED NICELY THIS
AFTERNOON AND EXPECT ANOTHER GUD ROUND OF SCTD STRONG TO ISOLD SVR
TSTMS ALONG THE I-75 CORRIDOR AROUND SUNSET. TEMPS IN THE MID/UPPER
90S THIS AFTERNOON CONTINUE TO PUSH HEAT INDICES UP AROUND 100-105
ONCE AGAIN.

SATURDAY...GFS/NAM QUITE DIFFERENT IN THEIR PATTERN WITH THE GFS
VEERING THE MEAN FLOW AROUND TO THE SOUTH WHILE THE NAM KEEPS THE
FLOW EASTERLY AND THIS LEADS TO POPS IN THE 40-60% RANGE WITH THE
GFS AND IN THE 20-40% RANGE FOR THE NAM AND FOR NOW HAVE BLENDED THE
TWO MODELS FOR A SLOW RAMP UP IN AFTERNOON POPS TO 30 TO 50% AND
HAVE KEPT POP MAX AXIS STILL ACRS INLAND AREAS. MAX TEMPS WILL STILL
GET INTO THE LOWER TO MID 90S ACRS NERN FL AND MID/UPPER 90S ACRS
SERN GA AND THIS WILL LEAD TO HEAT INDICES AROUND 105 DEGREES SAT
AFTERNOON AS LOW LEVEL MOISTURE INCREASES.

SUNDAY...GFS/NAM CONTINUE THEIR DIFFERENCES AS FLOW WITH THE GFS
VEERS ALL THE WAY TO THE SW AND DEEPENS THE MOISTURE WHILE THE NAM
REMAINS DRIER WITH LIGHT AND VARIABLE FLOW. WITH SIGNIFICANT MODEL
DIFFS HAVE TWEAKED GRIDS TO MORE OF A BLEND WITH POPS UP INTO THE
40-60% RANGE WITH A SHIFT IN THE MAX POP AXIS EASTWARD INTO THE U.S.
301 AND 17 CORRIDORS AND POSSIBLY ALL THE WAY TO I-95 IF THE GFS
RINGS TRUE. MORE CLOUDS AND HIGHER PCPN CHANCES SHOULD HOLD MAX
TEMPS DOWN INTO THE LOWER 90S BUT NOT AS COOL AS THE GFS UPPER 80S.

.LONG TERM...MONDAY THROUGH FRIDAY...
MEAN SFC TO 500MB FLOW WILL REMAIN W/SWLY AND MOIST NEXT WEEK AND
POPS SHOULD REMAIN IN THE 40-60% RANGE THROUGH THE WEEK. NUMEROUS
SHOWERS AND SCTD STRONG TSTMS ARE EXPECTED EACH DAY IN THE FASTER
FLOW AND WITH MAX TEMPS GENERALLY IN THE LOWER 90S WITH AT LEAST A
COUPLE OF SVR TSTMS EACH AFTERNOON WITH STRONG GUSTY WINDS.

&&

.MARINE...A TRANSITION PERIOD IN STORE FOR THE WATERS AS SURFACE
RIDGE AXIS SHIFTS SOUTHEAST THROUGH THE WEEKEND. THIS WILL ALLOW
CURRENT SOUTH TO SOUTHEAST FLOW TO BECOME SOUTHWEST BUT REMAIN BELOW
15 KNOTS THROUGH THE PERIOD. WEAK TROPICAL WAVE LOOKS TO GET LOST IN
THE LATEST GFS RUN AND REGARDLESS LOOKS TOO FAR SOUTH TO WARRANT ANY
MORE THAN A SLIGHT INCREASE IN SWELL ACTIVITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  97  74  94 /  30  40  40  50
SSI  77  92  76  91 /  10  30  20  50
JAX  74  94  74  93 /  20  30  20  50
SGJ  76  90  75  90 /  20  30  20  40
GNV  73  93  72  93 /  20  50  30  40
OCF  73  93  72  93 /  30  50  30  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...HESS
MARINE/FIRE WX...DEESE
Hazardous weather outlook, Jul 28, 5:09 AM EDT, 14 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
509 AM EDT FRI JUL 28 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
509 AM EDT FRI JUL 28 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

MAXIMUM TEMPERATURES IN THE MID AND UPPER 90S WILL COMBINE WITH
HIGH HUMIDITY LEVELS AT THE SURFACE TO PRODUCE HEAT INDICES IN THE
100 TO 105 RANGE OVER MUCH OF THE AREA THROUGHOUT THE AFTERNOON.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
MAINLY WEST OF INTERSTATE 95. STORM MOTION WILL BE TO THE WEST
AND SOUTHWEST AT 10 TO 15 MPH. SLOW MOVING STORMS WILL ALLOW
LOCALLY HEAVY RAINFALL TO CAUSE MINOR TEMPORARY FLOODING. A FEW
STORMS MAY BE STRONG ESPECIALLY WEST OF HIGHWAY 4 4 1 WITH SMALL
HAIL...GUSTY WINDS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY...MAINLY
DURING THE AFTERNOON AND EVENING DUE TO THE SEABREEZES. ON SUNDAY
THROUGH THURSDAY...SOUTHWESTERLY FLOW WILL BRING ABUNDANT
MOISTURE TO THE AREA WHICH WILL INCREASE RAIN CHANCES THROUGHOUT
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE EXPECTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED IN
THEIR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT

In the hours before

Special weather statement, Jul 28, 6:26 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
626 PM EDT FRI JUL 28 2006

FLZ021-282300-
SUWANNEE-
626 PM EDT FRI JUL 28 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN SUWANNEE
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM
EDT...

AT 626 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF BRANFORD...OR 7
MILES SOUTHWEST OF ICHETUCKNEE SPRINGS STATE...MOVING NORTHWEST AT 5
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BRANFORD
THROUGH 700 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. $$
Local storm report, Jul 28, 6:32 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
632 PM EDT FRI JUL 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             OCALA                   29.19N 82.13W
07/28/2006  E0.88 INCH       MARION             FL   OTHER FEDERAL

            IN OCALA...TREE OVER ON DUPLEX ON SE 19TH COURT, ONE SIDE
            OF DUPLEX WITH MAJOR DAMAGE. AT RV PARK ON SW 38TH AVE
            TREES DOWN ON TWO LOTS IN PARK, RV DAMAGED. ALSO REPORT
            OF NICKEL SIZE HAIL AT THE RV PARK. REPORT FROM STATE
            WARNING POINT. TIME OF EVENT ESTIMATED.

&&

PKEEGAN
Special weather statement, Jul 28, 6:36 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
636 PM EDT FRI JUL 28 2006

GAZ163-282315-
CLINCH-
636 PM EDT FRI JUL 28 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR
STRONG WINDS VALID UNTIL 715 PM EDT...

AT 636 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF ARGYLE...MOVING WEST AT
5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND ARGYLE AND
HOMERVILLE THROUGH 715 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Jul 28, 6:45 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
645 PM EDT FRI JUL 28 2006

FLZ036-282315-
ALACHUA-
645 PM EDT FRI JUL 28 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR
STRONG WINDS VALID UNTIL 715 PM EDT...

AT 645 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER HIGH SPRINGS...OR 11 MILES
SOUTHWEST OF WORTHINGTON SPRINGS...MOVING NORTHWEST AT 5 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS AROUND HIGH SPRINGS THROUGH
715 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Jul 28, 6:56 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
656 PM EDT FRI JUL 28 2006

GAZ132-282345-
COFFEE-
656 PM EDT FRI JUL 28 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 745 PM EDT...

AT 656 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF WEST GREEN...OR 11
MILES NORTHEAST OF DOUGLAS...MOVING NORTHWEST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WEST GREEN...PRIDGEN AND
BROXTON THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Local storm report, Jul 28, 7:11 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
711 PM EDT FRI JUL 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     HAIL             3 S HOMERVILLE          30.99N 82.75W
07/28/2006  E0.75 INCH       CLINCH             GA   TRAINED SPOTTER

            PENNY SIZE HAIL, WIND GUST TO 70 MPH ON HAND HELD
            ANNONOMETER.

&&

PKEEGAN

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:05 PM EDTSevere Thunderstorm WarningJAXColumbia, Suwannee40 min
Jul 27, 8:49 PM EDTSevere Thunderstorm WarningJAXSuwannee41 min
Jul 27, 10:02 PM EDTSevere Thunderstorm WarningJAXColumbia, Suwannee43 min
Jul 28, 4:17 PM EDTSevere Thunderstorm WarningJAXMarion43 min
Jul 28, 6:13 PM EDTSevere Thunderstorm WarningJAXGilchrist47 min
Jul 28, 6:50 PM EDTSevere Thunderstorm WarningJAXColumbia40 min
Jul 28, 7:30 PM EDTSevere Thunderstorm WarningJAXColumbia45 min
Jul 27, 10:37 PM EDTSevere Thunderstorm WarningJAXClinch, Echols38 min
Jul 28, 4:24 PM EDTSevere Thunderstorm WarningJAXWayne51 min
Jul 28, 6:07 PM EDTSevere Thunderstorm WarningJAXWare38 min
Jul 28, 6:47 PM EDTSevere Thunderstorm WarningJAXClinch43 min
Jul 28, 7:32 PM EDTSevere Thunderstorm WarningJAXClinch43 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.